Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 117, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 5, 2008, 4:18 PM EDT for Broward County, Hendry County, Palm Beach County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2008, 4:18 PM EDT (20:18 UTC)
- Expired
- Aug 5, 2008, 4:34 PM EDT
- In force
- 16 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:52 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 5, 1:52 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT TUE AUG 5 2008 ...WARMER CONDITIONS EXPECTED EAST COAST AREAS THIS WEEKEND INTO EARLY NEXT WEEK... .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING OVER BOTH METRO AREAS OF SOUTH FLORIDA EARLY THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL CONTINUE TO PUSH ACROSS THE CWA THIS AFTERNOON...WHILE THE WEST COAST SEA BREEZE REMAINS OVER THE WEST COAST METRO AREAS. SHOWERS AND THUNDERSTORMS WERE ALSO STARTING TO DEVELOP ALONG BOTH THE EAST AND WEST COAST SEA BREEZES EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS. THERE WAS ALSO SOME SHOWERS AND A FEW THUNDERSTORMS OVER THE ATLANTIC WATERS EARLY THIS AFTERNOON WHICH COULD WORK INTO THE EAST COAST METRO AREAS THROUGH THE AFTERNOON HOURS. SO WILL CONTINUE WITH THE NUMEROUS POPS OVER THE INTERIOR AND WEST COAST AREAS EARLY THIS AFTERNOON...AND KEEP SCATTERED POPS OVER THE EAST COAST AREAS. THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE THIS EVENING OVER MOST OF THE CWA AS THE HEATING OF THE DAY IS LOST. HOWEVER...THE EAST COAST METRO AREAS COULD STILL SEE A FEW SHOWER OR THUNDERSTORMS TONIGHT...DUE TO THE EASTERLY WINDS COMING OVER THE AREA AROUND HIGH PRESSURE OVER NORTHERN FLORIDA. SO WILL END THE SHOWER AND THUNDERSTORM ACTIVITY OVER THE INTERIOR AND WEST COAST AREAS THIS EVENING...BUT KEEP A SLIGHT CHANCE GOING ALONG THE EAST COAST AREAS TONIGHT. THE HIGH WILL REMAIN NEARLY STATIONARY ON WEDNESDAY BEFORE GETTING PUSH SOUTH INTO THE CWA LATE THIS WEEK...AS A UNUSUALLY DEEP TROUGH OF LOW PRESSURE DEVELOPS OVER THE EASTERN UNITED STATES. THIS WILL ALLOW FOR THE WINDS TO SWING FROM A EASTERLY DIRECTION ON WEDNESDAY TO A SOUTHERLY DIRECTION LATE THIS WEEK OVER SOUTH FLORIDA...AND SHIFT THE HIGHEST POPS FROM THE WEST COAST AREAS ON WEDNESDAY TO AROUND LAKE OKEECHOBEE AREA LATE THIS WEEK. .EXTENDED FORECAST... THE HIGH WILL CONTINUE TO MOVE SOUTH INTO THE FLORIDA KEYS THIS WEEKEND INTO EARLY NEXT WEEK...AS THE DEEP TROUGH OF LOW PRESSURE CONTINUE TO DEEPEN OVER THE EASTERN UNITED STATES PUSHING A SURFACE FRONTAL TROUGH INTO NORTH CENTRAL FLORIDA. THIS WILL KEEP SOUTH FLORIDA IN A SOUTHWEST STEERING FLOW THIS WEEKEND INTO EARLY NEXT WEEK ALLOWING FOR THE HIGHEST POPS TO BE OVER THE EASTERN METRO AREAS THIS WEEKEND INTO EARLY NEXT WEEK. THIS WILL ALSO ALLOW FOR ABOVE NORMAL HIGH TEMPERATURES IN THE MID 90S TO AFFECT THE EAST COAST METRO AREAS THIS WEEKEND INTO EARLY NEXT WEEK. && .MARINE... THE WIND DIRECTION WILL SWING FROM A EASTERLY DIRECTION ON WEDNESDAY TO A SOUTHWEST DIRECTION BY THIS WEEKEND OVER ALL OF SOUTH FLORIDA WATERS. THE SPEEDS WILL REMAIN BELOW 10 KNOTS THROUGH THE WEEKEND. THEREFORE...THE SEAS WILL REMAIN BELOW 2 FEET THIS WEEK INTO THIS WEEKEND FOR THE ATLANTIC AND GULF WATERS. SO MARINERS CAN EXPECT GOOD BOATING WEATHER OUTSIDE OF THE SHOWERS AND THUNDERSTORMS FOR THIS WEEK INTO THIS WEEKEND. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH THE WEEK INTO THE WEEKEND. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 78 91 / 20 30 20 30 FORT LAUDERDALE 80 90 80 90 / 20 30 20 30 MIAMI 79 91 79 91 / 20 30 20 30 NAPLES 75 92 75 92 / 30 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Aug 5, 8:01 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 801 AM EDT TUE AUG 5 2008 FLZ063-066>075-168-172>174-060315- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 801 AM EDT TUE AUG 5 2008 ...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY... ...SLIGHT RISK OF RIP CURRENT ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THE COMBINATION OF EASTERLY FLOW AROUND 10 MPH AND LOW TIDES IN THE EARLY EVENING WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY. THUNDERSTORMS: CONDITIONS ARE FAVORABLE TODAY FOR SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE REGION. LIGHTNING STRIKES, STRONG WIND GUSTS, AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERNS. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE FROM TIME TO TIME TODAY ACROSS ALL OF SOUTH FLORIDA. LOCALIZED FLOODING IS POSSIBLE ASSOCIATED WITH PONDING OF WATER IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY AND THROUGH THE UPCOMING WEEKEND, MAINLY SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION, AND MAINLY ACROSS THE INTERIOR PORTIONS OF THE PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 5, 3:27 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT TUE AUG 5 2008
FLZ069-070-052000-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
327 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORM MOVING ACROSS SOUTHWEST COLLIER COUNTY...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...MOVING WEST AT 6 MPH.
THIS STORM WILL AFFECT...
ROYAL PALM HAMMOCK...
MARCO ISLAND AIRPORT...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2608 8165 2601 8145 2585 8151 2586 8152
2587 8152 2590 8159 2591 8162 2589 8163
2592 8164 2590 8167 2591 8169 2593 8169
2592 8170 2593 8174 2595 8175
TIME...MOT...LOC 1927Z 104DEG 6KT 2597 8157
DGSpecial weather statement, Aug 5, 3:52 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT TUE AUG 5 2008
FLZ067-071>073-052030-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
352 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL PALM BEACH AND CENTRAL
BROWARD COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
CALOOSA TO 8 MILES WEST OF INTERSECTION KROME AND U.S. 27...MOVING
WEST AT 5 MPH.
THESE STORMS WILL AFFECT...
OKEECHOBEE ROAD IN RURAL PALM BEACH COUNTY...
ALLIGATOR ALLEY IN RURAL BROWARD COUNTY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2586 8048 2597 8082 2696 8058 2696 8044
2696 8043 2696 8028 2696 8027
TIME...MOT...LOC 1952Z 108DEG 5KT 2694 8038 2598 8056
DGSpecial weather statement, Aug 5, 4:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT TUE AUG 5 2008
FLZ070-052045-
INLAND COLLIER COUNTY FL-
412 PM EDT TUE AUG 5 2008
...STRONG THUNDERSTORM MOVING ACROSS FAR EASTERN RURAL COLLIER
COUNTY...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF THE DADE-COLLIER TRAINING
AIRPORT...MOVING WEST AT 5 MPH.
THIS STORM WILL AFFECT...
RURAL SOUTHEASTERN COLLIER COUNTY
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2614 8110 2609 8088 2599 8088 2598 8087
2596 8087 2595 8088 2585 8088 2580 8090
2583 8119
TIME...MOT...LOC 2012Z 109DEG 4KT 2590 8097
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:23 PM EDT | Areal Flood Advisory | MFL | Collier | 79 min |
| Aug 5, 3:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Aug 5, 3:52 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 38 min |
| Aug 5, 3:58 PM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 5, 4:12 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Aug 5, 4:21 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 10 min |
| Aug 5, 4:38 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Aug 5, 4:49 PM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 41 min |
| Aug 5, 5:05 PM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 40 min |
| Aug 5, 5:21 PM EDT | Special Weather Statement | MFL | Collier, Palm Beach | 39 min |
| Aug 5, 5:48 PM EDT | Special Weather Statement | MFL | Hendry | 27 min |
| Aug 5, 6:12 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Aug 5, 6:31 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Aug 5, 7:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.